Alert archive / Missouri / Flood Watches in 2022
Flood Watch 13, NWS Springfield, MO
NWS Springfield, MO issued this flood watch at Aug 8, 2022, 2:43 PM CDT for 11 counties in Missouri. It took effect at Aug 8, 2022, 3:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2022, 2:43 PM CDT (19:43 UTC)
- In effect from
- Aug 8, 2022, 3:00 PM CDT
- Expired
- Aug 9, 2022, 6:52 AM CDT
- In force
- 16 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Dent County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flood watch went out at Aug 8, 12:38 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 8, 12:38 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Springfield MO 1238 PM CDT Mon Aug 8 2022 Key Messages: 1. Scattered showers and thunderstorms today. Isolated gusty downburst winds and localized flash flooding will be the main hazards this afternoon/evening. 2. Continued unsettled weather through Tuesday and into Wednesday as the front stalls over the region. 3. Slightly less hot the first half of the work week with cloud cover and precipitation overhead. 4. Mostly dry forecast the second half of the week with more uncertainty in the temperature forecast. .SHORT TERM...(Today) Issued at 318 AM CDT Mon Aug 8 2022 Looking at current water vapor imagery, we can observe weak upper-level low pressure residing over the Missouri Bootheel region and a shortwave trough over the Northern Plains that will push eastwards into the Great Lakes region today. An associated cold front currently located along a line from central Iowa to far northwest Missouri to northern Kansas will dig southward into the SGF forecast area later today and begin a period of unsettled weather over the Missouri Ozarks. A few isolated showers and thunderstorms may arrive as soon as this morning over the northwestern portions of the CWA as the front approaches. Greater convective coverage should materialize this afternoon as moisture availability and instability increases. Modeled RAP analysis suggests an environment marked with 1500-2500 J/kg MLCAPE and PWATs in the 1.8-2" range overspreading the area this afternoon and evening. Depending on the degree of diurnal heating and subsequent steepness of low-level lapse rates, a few areas of isolated gusty downburst winds under the strongest updrafts cannot be ruled out. With weak effective bulk shear, widespread severe weather and organized storm structures are not expected. The more robust storm cells will be capable of heavy rainfall, so we will also need to monitor a localized flash flooding threat. As cloud cover increases today, we will likely see temperatures reaching the upper 80s to mid 90s this afternoon. .LONG TERM...(Tonight through Sunday) Issued at 318 AM CDT Mon Aug 8 2022 As this frontal zone stalls near southern Missouri, multiple rounds of precipitation will be possible tonight into Tuesday and extending into Wednesday. A series of upper-level vorticity maximums will also help to enhance lift during this time period. Confidence is on the higher end that a widespread 0.25"-0.75" of rainfall will be observed across most of the area through Wednesday. With a moisture rich atmosphere overhead and relatively weak mean flow and cloud-layer winds, training/slow-moving storms may lead to isolated heavier rainfall amounts and a localized flash flooding threat primarily along and south of the I-44 corridor. 00Z HREF ensemble probability matched-mean and ensemble max products highlight the potential for isolated areas of 2+ inches through Wednesday. Increased cloud cover and precipitation will keep temperatures in the mid 80s to low 90s Tuesday and Wednesday. Mid- and upper- level flow will begin to push a drier airmass into the region during the day Wednesday diminishing rain chances and keeping any convection constrained near the Missouri-Arkansas border and south. By Thursday, surface high pressure pushes into the region with the upper-level ridge building back over the Central Plains towards the end of the week. This will allow for a drier second half of the week. Winds will turn more southerly by the weekend with a gradual warm-up looking more probable. There are some signals that the Eastern Ozarks region may stay in more easterly surface flow which could allow for slightly cooler temperatures east of Highway 65 (temps in the 80s) and warmer temperatures over southwestern Missouri and southeastern Kansas (temps in the 90s) towards the end of this work week and into this weekend. The latest Climate Prediction Center outlook favors above-average temperatures and below-average precipitation later this weekend and into next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1235 PM CDT Mon Aug 8 2022 VFR conditions are expected through the TAF period, outside of any scattered thunderstorms. Thunderstorms will develop this afternoon and continue through the evening. They will be very scattered in nature and hard to pinpoint where they will occur. Have carried VCTS and Prob30s for now however amendments are possible. Gusty winds are likely under any thunderstorm. Winds will remain out of the south to southwest through the period, turning more northerly by the end of the TAF period and beyond. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Langfeld LONG TERM...Langfeld AVIATION...Burchfield
Hazardous weather outlook, Aug 8, 5:38 AM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 538 AM CDT Mon Aug 8 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 538 AM CDT Mon Aug 8 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated lightning risk. Significant excessive heat risk. Limited excessive rainfall risk DISCUSSION... Scattered showers and thunderstorms are expected to increase in coverage this afternoon and evening. Localized excessive rainfall and gusty downburst winds will be the main hazards with any of the stronger storms. Heat indices will rise into the mid 90s to near 100 across the forecast area this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Continued unsettled weather is expected through Wednesday. Widespread severe weather is not expected, however with a moisture rich environment we will need to monitor heavy rainfall and a subsequent localized flooding risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Langfeld
In the hours before
Local storm report, Aug 8, 1:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM FLASH FLOOD 1 N ALTON 36.71N 91.40W
08/08/2022 OREGON MO LAW ENFORCEMENT
OREGON COUNTY DISPATCH RECEIVED A REPORT OF
SEVERAL TREES DOWN AND POWER OUT ON OLD CANE
BLUFF ROAD NEAR HIGHWAY 19 JUST NORTH OF
ALTON. TIME ESTIMATED FROM RADAR.
&&
CKRLocal storm report, Aug 8, 1:50 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 1 N ALTON 36.71N 91.40W
08/08/2022 OREGON MO LAW ENFORCEMENT
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
N ALTON TO THUNDERSTORM WIND DAMAGE. OREGON
COUNTY DISPATCH RECEIVED A REPORT OF SEVERAL
TREES DOWN AND POWER OUT ON OLD CANE BLUFF
ROAD NEAR HIGHWAY 19 JUST NORTH OF ALTON.
TIME ESTIMATED FROM RADAR.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:56 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 39 min |
| Aug 8, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 51 min |
| Aug 8, 2:19 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Aug 8, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 26 min |
| Aug 8, 2:47 PM CDT | Special Weather Statement | SGF | Dent | 43 min |
| Aug 8, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 47 min |
| Aug 8, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 21 min |
| Aug 8, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 43 min |
| Aug 8, 4:04 PM CDT | Special Weather Statement | SGF | Douglas | 41 min |
| Aug 8, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 40 min |
| Aug 8, 4:30 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 45 min |
| Aug 8, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 43 min |
| Aug 8, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 14 min |
| Aug 8, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 34 min |
| Aug 8, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 28 min |
| Aug 8, 4:49 PM CDT | Flash Flood Warning | SGF | Pulaski | 4 hr |
| Aug 8, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 44 min |
| Aug 8, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 40 min |
| Aug 8, 5:07 PM CDT | Special Weather Statement | SGF | Greene | 38 min |
| Aug 8, 5:09 PM CDT | Special Weather Statement | SGF | Oregon | 36 min |
| Aug 8, 5:17 PM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| Aug 8, 5:21 PM CDT | Special Weather Statement | SGF | Pulaski | 24 min |
| Aug 8, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 48 min |
| Aug 8, 5:28 PM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Aug 8, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence | 26 min |
| Aug 8, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 17 min |
| Aug 8, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 42 min |
| Aug 8, 5:40 PM CDT | Special Weather Statement | SGF | Newton | 50 min |
| Aug 8, 5:53 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 27 min |
| Aug 8, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 25 min |
| Aug 8, 6:00 PM CDT | Special Weather Statement | SGF | Ozark | 30 min |
| Aug 8, 6:04 PM CDT | Special Weather Statement | SGF | Taney | 26 min |
| Aug 8, 6:10 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 50 min |
| Aug 8, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 47 min |
| Aug 8, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 31 min |
| Aug 8, 6:22 PM CDT | Flash Flood Warning | SGF | Christian, Lawrence | 6 hr |
| Aug 8, 6:52 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Stone | 6 hr |
| Aug 8, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.